Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 15, 2012Chattooga County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 15, 2012, 10:18 PM EDT for Chattooga County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 10:18 PM EDT (02:18 UTC)
Expired
Mar 15, 2012, 10:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

681 
WWUS82 KFFC 160218
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT THU MAR 15 2012

GAZ002-011-160245-
1018 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER AND CHATTOOGA COUNTIES UNTIL 1045 PM EDT...

AT 1013 PM EDT/913 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF VILLANOW TO
6 MILES NORTHWEST OF CLOUDLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 1045 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA...
VILLANOW...SUTTLES MILL...NAOMI...CENTER POST...LAFAYETTE AND
LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3467 8549 3474 8525 3478 8520 3477 8514
      3472 8517 3472 8506 3468 8505 3435 8538
      3434 8548 3460 8554
TIME...MOT...LOC 0219Z 226DEG 24KT 3480 8500 3460 8553

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 15, 8:00 PM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Mar 15, 8:00 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT THU MAR 15 2012

...EARLY SUMMERLIKE CONDITIONS TO CONTINUE...

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
/ISSUED 216 PM EDT THU MAR 15 2012/

LATEST MSAS ANALYSIS SHOWS SURFACE RIDGE AXIS FROM SE SURFACE
HIGH HAS CONTINUED TO SHIFT SOUTH...NOW SITUATED FROM OFFSHORE THE
CAROLINAS THROUGH SOUTH GEORGIA AND THE PANHANDLE OF FLORIDA.
MOIST RETURN FLOW IN RESULTANT SOUTHWEST WIND IS ALLOWING FOR
DEWPOINTS TO SURGE INTO THE LOWER 60S OVER NORTHWEST GEORGIA.
COMBINED WITH TEMPS IN THE LOWER 80S ALREADY AND WE ARE SEEING
IMPRESSIVE CAP VALUES OVER 2500 J/KG...VERY UNUSUAL FOR THIS TIME
OF YEAR. AS SUCH...RADAR VERY MUCH RESEMBLES A SUMMER TYPE REGIME
WITH ACTIVITY INITIATING OVER THE NE MOUNTAINS THIS MORNING WITH A
SLOW DRIFT SOUTHWARD.

EXPECT AREAS TO THE WEST TO FILL IN AS WELL BASED ON ADEQUATE
INSTABILITY WITH AREA SHIFTING SOUTH TO AFFECT MUCH OF NORTH
GEORGIA THROUGH THIS EVENING. CONDITIONS ALOFT ARE CERTAINLY NOT
SUMMER YET WITH FREEZING LEVEL JUST ABOVE 10K...SO WILL NOT TAKE
MUCH TO GET HAIL OUT OF THESE STORMS. GIVEN EXPECTED UPDRAFTS THIS
EVENING...HAVE ADDED MENTION OF ISOLATED SEVERE STORMS TO HAZARDS
AND GRAPHICAST. IN ADDITION...DCAPE ANALYSIS SHOWS SOME POTENTIAL
FOR STRONG DOWNDRAFTS IN THE MORE SIGNIFICANT CELLS THIS EVENING.

ALTHOUGH A MAJORITY OF THE ACTIVITY WILL BE ON THE WANE
OVERNIGHT...NAM12 DOES TRY TO GEN UP ADDITIONAL ACTIVITY FROM 06Z
THROUGH 12Z AND WILL KEEP IN LOW END CHANCE POPS FOR THIS PERIOD.
GOING INTO FRIDAY...WILL CERTAINLY START OFF WITH MORE CLOUD COVER
ACROSS THE AREA WHICH MAY LIMIT INSTABILITY THROUGH MORNING...BUT
SHOULD SEE MORE IN THE WAY OF SHORTWAVE ACTIVITY BETWEEN 500MB-
700MB THROUGH THE AFTERNOON AND EVENING HOURS. TRAJECTORY OF THIS
ACTIVITY STILL FAVORS NORTH GEORGIA AND WILL CARRY LIKELY POPS IN
THIS REGION. THIS IS STILL SHY OF THE NAM12 WILL REMAINS BULLISH
WITH POPS...INDICATING NEAR CATEGORICAL. SHOULD SEE SIMILAR
THREATS TO TODAY...BUT MUCH WILL DEPEND ON HOW MUCH INSTABILITY WE
CAN SUSTAIN WITH THE CLOUD COVER.

SURFACE TROUGH SETTLES INTO THE AREA THROUGH SATURDAY AND THIS
WILL ALLOW FOR CONTINUED HIGH END CHANCE POPS THROUGH THE SHORT
TERM. WITH ADDITIONAL SHORTWAVE ACTIVITY...COULD CERTAINLY SEE
THE NEED FOR THESE POPS TO BE RAISED TO LIKELY WITH SUBSEQUENT
FORECASTS SHOULD TRENDS CONTINUE. THIS WOULD BE ESPECIALLY TRUE
FOR AREAS OF EXTREME NORTH AND NORTHEAST GEORGIA.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED 216 PM EDT THU MAR 15 2012/
UPPER LEVEL RIDGING STRENGTHENS OVER THE SOUTHEAST FOR THE
REMAINDER OF THE WEEKEND. IMPULSES ROTATING AROUND THE UPPER LEVEL
FLOW WILL COMBINE WITH GOOD MOISTURE ACROSS THE REGION THROUGH THE
EXTENDED PERIODS TO BRING DIURNALLY DRIVEN CONVECTION ACROSS THE
AREA. BY MONDAY IMPULSES SLIDE FURTHER TO THE EAST...ALTHOUGH
PRECIPITABLE WATER REMAINS IN THE ONE TO ONE AND ONE-QUARTER INCH
RANGE THROUGH THE EXTENDED PERIODS. WHILE PROBABILITY OF
PRECIPITATION WILL DIMINISH SOMEWHAT...THERE WILL STILL BE ENOUGH
MOISTURE FOR ISOLATED CONVECTION IN THE AFTERNOONS...ESPECIALLY
OVER EASTERN PORTIONS OF FORECAST AREA AS EASTERLY FLOW BRINGS IN
ADDITIONAL ATLANTIC MOISTURE. GUIDANCE TEMPERATURES CONTINUE TEN
TO FIFTEEN DEGREES ABOVE NORMAL OVER THE WEEKEND...WHICH WILL
REMAIN BELOW RECORD HIGH TEMPERATURES.

DEESE

&&

.CLIMATE...

RECORDS FOR 03-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      84 1921     43 1960     62 1990     19 1993
                                        1989
   KATL      81 1973     39 1901     64 1989     20 1993
                1946
   KCSG      83 1989     44 1960     66 1973     21 1993
   KMCN      86 1977     42 1960     65 1990     20 1993
                                        1973

RECORDS FOR 03-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      82 1945     37 1960     62 2002     19 1890
   KATL      84 1945     34 1900     64 2002     18 1890
   KCSG      85 2002     51 1969     65 2002     27 1988
                                                    1949
   KMCN      87 1955     42 1900     65 1942     26 1916

RECORDS FOR 03-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      85 1945     39 2005     62 1945     23 1924
   KATL      86 1945     38 1892     65 2002     23 1895
   KCSG      88 2002     45 2005     67 2002     30 1981
                                                    1954
   KMCN      88 1945     44 2005     65 1908     27 1988

RECORDS FOR 03-18

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1921     45 1998     63 1908     23 1967
                                                    1941
                                                    1902
   KATL      84 1982     30 1892     67 1908     20 1902
   KCSG      89 1982     49 1988     64 1982     29 1967
   KMCN      88 1908     43 1902     67 1908     28 2007
                                                    1941

&&

.AVIATION...
00Z UPDATE...
AFTERNOON AND EVENING CONVECTION HAS DIMINISHED ACROSS THE
AREA...AND REMAIN FOCUSED NORTHWEST OF THE ATLANTA METRO AREA. VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD. LOW PRECIP CHANCES
EXPECTED AGAIN FRIDAY...GENERALLY AFTER 16Z. HIGHEST TS CHANCES IN
THE AFTERNOON...AND HAVE OPTED TO CONTINUE PROB30 FOR 18-24Z.
LIGHT AND VRB WINDS OVERNIGHT WILL BECOME SW AT 4-6KTS THROUGH THE
DAY.

//ATL CONFIDENCE...00Z UPDATE...
LOW CONFIDENCE ON TIMING AND IMPACT OF THUNDERSTORMS FRIDAY.
HIGH CONFIDENCE ON CIGS...VSBYS...AND WINDS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          58  79  56  83 /  40  40  50  50
ATLANTA         64  81  63  81 /  30  40  40  50
BLAIRSVILLE     56  72  53  76 /  50  60  50  50
CARTERSVILLE    58  80  52  80 /  40  50  40  40
COLUMBUS        60  79  58  82 /  30  40  20  40
GAINESVILLE     60  78  58  81 /  40  50  50  50
MACON           56  80  56  84 /  20  30  30  40
ROME            58  80  58  82 /  40  50  40  40
PEACHTREE CITY  55  81  55  81 /  30  40  30  50
VIDALIA         60  81  60  85 /  20  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/DEESE
Hazardous weather outlook, Mar 15, 11:55 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT THU MAR 15 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE POSSIBLE OVER PRIMARILY
NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST...AND WILL
COMBINE WITH WEAK UPPER LEVEL RIDGING TO KEEP A WARM...MOIST
AIRMASS OVER GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORM WILL BE STRONG WIND
GUSTS...LARGE HAIL AND CLOUD-TO-GROUND LIGHTNING IN THE MOST
SIGNIFICANT ACTIVITY. THE BEST TIME FOR THUNDERSTORMS WILL BE FROM 4 PM TO 10
PM...GENERALLY ALONG AND NORTH OF A LINE FROM LA GRANGE...TO
GRIFFIN...TO GREENSBORO.

.DISCUSSION...
A WARM AND MOIST AIRMASS WILL REMAIN IN PLACE. THIS AFTERNOON...CAPES
WILL INCREASE TO NEAR 1000 ACROSS PORTIONS OF NORTH AND CENTRAL
GEORGIA AS A WEAK DISTURBANCE MOVES ACROSS FAR NORTH GEORGIA.
THIS PROXIMITY OF THIS IMPULSE WILL AID IN THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS WITH ISOLATED SEVERE ACTIVITY. STRONG WINDS
AND HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 15, 8:51 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
851 PM EDT THU MAR 15 2012

GAZ001>003-160130-
851 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 930 PM EDT...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 27 MILES NORTH OF GRAYSVILLE TO 44 MILES
WEST OF RISING FAWN...MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...FORT OGLETHORPE...
LAKEVIEW...CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...
FAIRVIEW...LOOKOUT MOUNTAIN...HOOKER...MORGANVILLE...STEPHENSVILLE...
WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK AND NEW ENGLAND.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3498 8561 3499 8498 3491 8502 3488 8501
      3486 8506 3482 8507 3482 8513 3473 8517
      3472 8505 3459 8506 3459 8552 3467 8554
      3468 8556
TIME...MOT...LOC 0051Z 253DEG 16KT 3537 8515 3504 8557
          3455 8624
Special weather statement, Mar 15, 9:01 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT THU MAR 15 2012

GAZ003-004-160130-
901 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITFIELD AND CATOOSA COUNTIES UNTIL 930 PM EDT...

AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOOD STATION...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITFIELD AND CATOOSA COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE WOOD STATION...BLUE SPRING...
BEAUMONT...RINGGOLD...ROCKY FACE...TUNNEL HILL...SALEM...DAWNVILLE...
VARNELL AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3482 8485 3471 8513 3472 8517 3473 8517
      3477 8514 3478 8520 3485 8520 3485 8526
      3487 8526 3500 8502 3499 8496
TIME...MOT...LOC 0101Z 242DEG 12KT 3482 8514
Special weather statement, Mar 15, 9:27 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT THU MAR 15 2012

GAZ003>005-160200-
927 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN WHITFIELD...
MURRAY AND CATOOSA COUNTIES UNTIL 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TENNGA TO ROCKY FACE...MOVING EAST AT 20
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY
MOVE ACROSS WHITFIELD...MURRAY AND CATOOSA COUNTIES THROUGH 1000 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DALTON...
ROCKY FACE...BEAVERDALE...GREGORY...TENNGA...CISCO...DAWNVILLE...
SUMAC...FORT MOUNTAIN STATE PARK...CHATSWORTH...ETON...CONASAUGA LAKE
AND CRANDALL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3486 8462 3484 8459 3483 8459 3472 8469
      3474 8516 3475 8516 3500 8484 3499 8462
TIME...MOT...LOC 0127Z 261DEG 16KT 3503 8471 3482 8498
Special weather statement, Mar 15, 9:31 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT THU MAR 15 2012

GAZ012-020-160200-
931 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN BARTOW AND
GORDON COUNTIES UNTIL 1000 PM EDT...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADAIRSVILLE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BARTOW AND GORDON COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CASSVILLE...ADAIRSVILLE...WHITE...
FOLSOM...PINE LOG...FUNKHOUSER...SONORAVILLE AND FAIRMOUNT. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3455 8476 3443 8465 3436 8466 3435 8464
      3433 8466 3419 8489 3432 8502 3434 8502
TIME...MOT...LOC 0132Z 229DEG 13KT 3432 8487
Special weather statement, Mar 15, 9:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU MAR 15 2012

GAZ003-004-160230-
953 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN WHITFIELD AND
CATOOSA COUNTIES UNTIL 1030 PM EDT...

AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF COHUTTA TO RINGGOLD...
MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD AND CATOOSA COUNTIES THROUGH 1030 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SALEM...BLUE SPRING...
RINGGOLD...COHUTTA...VARNELL AND BEAVERDALE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3497 8482 3493 8484 3491 8483 3488 8483
      3486 8487 3486 8526 3488 8526 3496 8506
      3499 8505 3499 8482
TIME...MOT...LOC 0153Z 269DEG 19KT 3510 8487 3496 8495
          3490 8511
Special weather statement, Mar 15, 10:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT THU MAR 15 2012

GAZ002-011-160245-
1018 PM EDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN WALKER AND CHATTOOGA COUNTIES UNTIL 1045 PM EDT...

AT 1013 PM EDT/913 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF VILLANOW TO
6 MILES NORTHWEST OF CLOUDLAND...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALKER AND CHATTOOGA COUNTIES THROUGH 1045 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMES H. FLOYD STATE
PARK...LYERLY...BERRYTON...SUMMERVILLE...TRION...SUBLIGNA...
VILLANOW...SUTTLES MILL...NAOMI...CENTER POST...LAFAYETTE AND
LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3467 8549 3474 8525 3478 8520 3477 8514
      3472 8517 3472 8506 3468 8505 3435 8538
      3434 8548 3460 8554
TIME...MOT...LOC 0219Z 226DEG 24KT 3480 8500 3460 8553

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens30 min
Mar 15, 8:09 PM EDTSpecial Weather StatementFFCBartow36 min
Mar 15, 8:12 PM EDTSpecial Weather StatementFFCWhitfield33 min
Mar 15, 8:43 PM EDTSpecial Weather StatementFFCWhitfield32 min
Mar 15, 8:51 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker39 min
Mar 15, 9:01 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield29 min
Mar 15, 9:27 PM EDTSpecial Weather StatementFFCMurray, Whitfield33 min
Mar 15, 9:31 PM EDTSpecial Weather StatementFFCBartow29 min
Mar 15, 9:37 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon23 min
Mar 15, 9:53 PM EDTSpecial Weather StatementFFCCatoosa37 min
Mar 15, 10:24 PM EDTSpecial Weather StatementFFCMurray, Whitfield36 min
Mar 15, 10:43 PM EDTSpecial Weather StatementFFCChattooga32 min
Mar 16, 12:18 AM EDTSpecial Weather StatementFFCForsyth, Hall42 min
Mar 16, 12:33 AM EDTSevere Thunderstorm WarningFFCForsyth, Hall27 min
Mar 16, 1:19 AM EDTSpecial Weather StatementFFCClarke41 min
Mar 16, 2:28 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield32 min
Mar 16, 2:31 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs44 min
Mar 16, 2:40 PM EDTSpecial Weather StatementFFCChattooga35 min
Mar 16, 2:46 PM EDTSpecial Weather StatementFFCCoweta29 min
Mar 16, 3:07 PM EDTSpecial Weather StatementFFCChattooga23 min
Mar 16, 3:10 PM EDTSpecial Weather StatementFFCDade35 min
Mar 16, 3:11 PM EDTSpecial Weather StatementFFCLamar, Monroe34 min
Mar 16, 3:12 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield33 min
Mar 16, 3:22 PM EDTSpecial Weather StatementFFCJasper23 min
Mar 16, 3:23 PM EDTSpecial Weather StatementFFCWalker37 min
Mar 16, 3:26 PM EDTSpecial Weather StatementFFCChattooga34 min
Mar 16, 3:35 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker10 min
Mar 16, 3:41 PM EDTSpecial Weather StatementFFCCatoosa34 min
Mar 16, 3:45 PM EDTSpecial Weather StatementFFCCobb30 min
Mar 16, 3:49 PM EDTSevere Thunderstorm WarningFFCChattooga, Walker30 min
Mar 16, 3:53 PM EDTSpecial Weather StatementFFCCatoosa22 min
Mar 16, 3:59 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler31 min
Mar 16, 4:01 PM EDTSpecial Weather StatementFFCPaulding14 min
Mar 16, 4:08 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield37 min
Mar 16, 4:18 PM EDTSpecial Weather StatementFFCBibb27 min
Mar 16, 4:22 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs23 min
Mar 16, 4:30 PM EDTSpecial Weather StatementFFCJasper30 min
Mar 16, 4:37 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler23 min
Mar 16, 4:38 PM EDTSpecial Weather StatementFFCJasper37 min
Mar 16, 4:44 PM EDTSpecial Weather StatementFFCMacon31 min
Mar 16, 4:48 PM EDTSpecial Weather StatementFFCTalbot27 min
Mar 16, 4:53 PM EDTSpecial Weather StatementFFCEmanuel37 min
Mar 16, 4:58 PM EDTSpecial Weather StatementFFCTelfair, Wheeler32 min
Mar 16, 5:01 PM EDTSpecial Weather StatementFFCJohnson29 min
Mar 16, 5:05 PM EDTSpecial Weather StatementFFCCoweta25 min
Mar 16, 5:08 PM EDTSpecial Weather StatementFFCBartow37 min
Mar 16, 5:10 PM EDTSpecial Weather StatementFFCTelfair, Wheeler35 min
Mar 16, 5:15 PM EDTSpecial Weather StatementFFCMacon30 min
Mar 16, 5:24 PM EDTSpecial Weather StatementFFCCoweta36 min
Mar 16, 5:27 PM EDTSpecial Weather StatementFFCEmanuel33 min
Mar 16, 5:37 PM EDTSpecial Weather StatementFFCBibb23 min
Mar 16, 5:39 PM EDTSpecial Weather StatementFFCTelfair36 min
Mar 16, 5:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
Mar 16, 5:57 PM EDTSpecial Weather StatementFFCDawson48 min
Mar 16, 6:06 PM EDTSpecial Weather StatementFFCPaulding24 min
Mar 16, 6:11 PM EDTSpecial Weather StatementFFCOglethorpe34 min
Mar 16, 6:29 PM EDTSpecial Weather StatementFFCTelfair46 min
Mar 16, 6:45 PM EDTSpecial Weather StatementFFCGlascock45 min
Mar 16, 7:07 PM EDTSpecial Weather StatementFFCCobb23 min
Mar 16, 7:10 PM EDTSpecial Weather StatementFFCTelfair50 min
Mar 16, 7:18 PM EDTSpecial Weather StatementFFCWashington42 min
Mar 16, 7:48 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale42 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.